Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

History of diarrhea. Colonoscopy normal. Taking insulin and Glimepride for diabetes. Due to medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Good lord, and online dr. I hope can tell me something. In 1977 our family (I was 35) went to Germany, Italy and London. I got terrible diarrhea the first night there. I had it every day for the three weeks I was there. Needless to say, not a fun trip for me. It seems that over the years my diarrhea has increasingly gotten worse. I've missed out on so much of life because of it. I NEVER had the problem before I went to Europe. Noted, my eating habits haven't been the best, but ok until the past few years they have been worse. I thought at one time it could have been anxiety. Nah! I've had my share of colonoscopies and all have been clean. I'm due for one now. One dr. prescribed lomotil for me, that was to be my answer. Not! It would stop the diarrhea and then maybe a couple days later, the diarrhea is back. For the past 3 or 4 years, I've had "accidents" when I'm clothed, thank God most of those I was at home, but some I was in public and had to leave FAST. I am now a "young" (would like to be anyway) 71. Have moved with my husband to a beautiful retirement village and was looking forward to our new life. XXXXXXX 27 I was diagnosed with diabetes. My blood sugar was so high they say I was close to a coma and death. Ever since that diagnosis I have had daily diarrhea as to where I can't leave my home and have soiled my clothes 4 times since then. I don't know if this recent bout since diagnosed, is from my insulin and I'm also taking
Glimepiride. Have you any answers at all for me? I would be eternally grateful. XXXX
Posted Tue, 27 Aug 2013 in Digestion and Bowels
Answered by Dr. Shruti Rijhwani 33 minutes later
Dear Madam ,

Thanks for posting your query on XXXXXXX

Well looking into your problem , you are probably suffering from autonomic dysfunction due to long standing diabetes which can lead to post prandial fullness and nocturnal diarrhoea along with other manifestations . You must be suffering from diabetes since long but it just got detected now .

One thing that needs to be ruled out is sphicter dysfunction which can lead to stool incontinence in elderly . Your insulin in my opinion is not leading to this . You should take pre and probiotic supplemnts . Have small frequent meals . Add curd to your meals .

Consult an expert diabetologist for this problem .

Hope it suffices.

Wish you good health.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor